Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is compression stockings necessary for a diabetic patient?

Answered by
Dr.
Dr. M. Vamsi Krishna

Diabetologist

Practicing since :2007

Answered : 988 Questions

default
Posted on Tue, 19 Aug 2014 in Diabetes
Question: should diabetics wear compression stockings ??
doctor
Answered by Dr. M. Vamsi Krishna 24 minutes later
Brief Answer:
Diabetics having peripheral vascular diseasase

Detailed Answer:
Dear madam i can understand your concern
compression stockings are for people who are having venous insufficiency and varicose veins
most of diabetic will have peripheral vascular disease so before wearing compression stockings its advisable to check for peripheral vascular disease.
Regards
Dr XXXXXXX XXXXXXX
Diabetologist

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Venous insufficiency

doctor1 MD

My son is 25 years old and is a smoker. He has had now two episodes that his feet swell and it appears he has also fluid retention on his feet and after approximately 24 hours the swelling dissapates. He is less active too.

doctor1 MD

My blood vessels are very small in caliber size - one M.D. over 30 years ago stated it may have to be related to my use of 0ne year daily use of 20mg. of prednisone use. I,m age 77 years. this month. My locate M.D. - generalist provided my...

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all over, tired, I feel feverish, and the strangest is a burning sensation in my left leg. It started in...

doctor1 MD

Hello. About two months ago I began having swelling in my feet and ankles, but mostly in my left foot/ankle. No pain, no discoloration, can walk/run just fine. It appeared to do this during the time of my menstrual cycle, and would come and go. This last month, the swelling remained. I went to my gyn who said it was bloating and gave me diuretics. It did not help. I then went to my internist who suggested thyroid issues (I do have a very tiny cyst on my thyroid that my doc has watched for the past two years) and venous insufficiency/reflux. My blood test to check thyroid was borderline normal, and I must retest next week. Also, my potassium levels are excellent, and my doctor does not suspect heart, kidney or liver problems. I had a Doppler ultrasound on both legs done last week, and the results were no venous reflux suspected/good circulation and no dvt. I am now being told to wear compression stockings to help with swelling. My only health issues are being overweight, poly cystic ovarian syndrome, large fibroids, large uterus, and severe cramping during menstruation. I take metformin prescribed by an endocrinologist to treat the pcos but I am not diabetic and my glucose levels are excellent. The swelling is in the ankles, foot and just above the ankle. The measurements of my legs (calf and thigh) are the same. The ankles measure 9 inches/right and 10 inches/left. I would like a second opinion. What other things could be causing the swelling in the left foot/ankle and occasional sharp pain in the calf at rest?

doctor1 MD

I have venous insufficiency in the left leg, I have had the RF about 10 years ago, and recently had the greater Staphenous vein removed. I have been in the hospital 3x for infection and have had vancomyicyn each time for extended periods of time. I currently take 8-200mg Motrin daily, 2-800mg Motrin and 4-500mg Tylenol pm at night so I can sleep. nothing seems to work, I cant get rid of the pain and cellulitis keeps reoccurring. The pain that I have had has been with me for at least 10 years and it has changed my outlook on life, my 8 year old son keeps me living. I will be 50 this year, I am overweight but trying to drop weight without much success, but I keep trying. I am always amazed when I wake up in the morning. any suggestions for the pain? Cardiovascular says to ask genral. genral says ask cardiovascular, I say forget it and keep uping the otc drugs

doctor1 MD

Hello Doctor, I m 63 old woman trying to lose weight ht:5 0.75 223 lbs I have several health issues: CAD of LAD @ 35 percent in 11/2009-no stents or heart attacks since that diagnosis. I have Nitrostat 0.4 mg tablet if needed for angina. Luckily, I have only needed this @ 3x At times in the past 2-3 years. I have available orally disasolvable soft tablet of klonopin for immediate relief of any chest pain etc., and if that don t work I will take my nitroglyserin if my BP is greater than 145-190 mmhg AND if my heart rate is greater than 100 beats per minute, AND if my angina lasts more than 5 . I also have sinus bradycardia if I don t exercise at least 1.5 hrs on a recumbent bike everyday and/or if I take more than 20 mg celexa. Also, hypothyroid-taking @137 mcg levothyroxine. Also gastritis-40 mg pantoprazole in am, and 20 mg famotidine in pm. Also 1000 mg Ranexa for the heart, 20 mg atorvastin, and 10 mg Zetia. I have also been diagnosed with panic disorder with major depression-10 mg celexa and 0.125 mg klonopin in am, 5 mg celexa and 0.125 mg klonopin in pm. At midnight I take 150 mg Bupropion with my statin drugs. I Also take 1-325 mg in am and 81 mg aspirin in pm. Over the counter: 100 mg tocotrienols. 500 mg turmeric. Nutrilite Daily Free Vitamin. Glucosamine, Chondroitin, MSM. 90 mcg Vitamin K-2 & 6000 IU Vitamin D-3 1200 mg calcium carbonate 500 mg magnesium oxide. Cinnamon w/chromium @ 9 tablets daily Vitamin C-3000 mg and Pauline Therapy Essential Formula-with 3000 mg vitamin C and B vitamins, L-Proline, L-Lysine, L-Arginine and 6 mg lutein, 4 mg zeaxanthin. Other diseases: scoliosis, disc degeneration of the spine, sciatica, osteoarthritis of left knee, venous insufficiency, increased lipoprotein A of the blood, beginning nuclear cataracts in both eyes and floaters As you can see, I take a lot of different medications and supplements (by my own choice) I am interested in getting my weight down. I have lost @ 50 lbs since 2009. Since I have lost 0.75 in height in the past one or two years, I m really interested in getting my weight down to lessen the pressure on the vertebrae of the spine? I hope I haven t overwhelmed you with information--but is it SAFE to take the latest fat-reducing hyped supplement: Green Coffee Bean? Thanks Sandra Osowski